Alert archive / Oregon / Small Craft Advisories in 2016

Small Craft Advisory 101, NWS Medford, OR

October 15, 2016

NWS Medford, OR issued this small craft advisory at Oct 15, 2016, 2:00 PM PDT. It took effect at Oct 16, 2016, 5:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 15, 2016, 2:00 PM PDT (21:00 UTC)
In effect from
Oct 16, 2016, 5:00 PM PDT
Expired
Oct 16, 2016, 2:07 PM PDT
In force
Issued by
NWS Medford, OR

The text

As transmitted.

725 
WHUS76 KMFR 152100
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
200 PM PDT SAT OCT 15 2016

...WINDS IMPROVING BUT VERY STEEP AND HAZARDOUS SEAS CONTINUE ...

.THE FRONT HAS PASSED...BRINGING AN END TO THE STRONGEST
WINDS...BUT HEAVY NORTHWEST SWELL AND RESIDUAL WIND SEAS WILL KEEP
VERY STEEP AND HAZARDOUS SEAS IN PLACE THROUGH SUNDAY AFTERNOON.
MEANWHILE...GUSTY POST-FRONTAL WINDS AND ANOTHER WEAK SYSTEM WILL
KEEP GUSTY SOUTH WINDS IN THE FORECAST THROUGH MONDAY...BUT WINDS
SHOULD REMAIN AT OR BELOW SMALL CRAFT ADVISORY LEVELS. 

PZZ350-356-376-161000-
/O.CAN.KMFR.HF.W.0002.000000T0000Z-161016T0300Z/
/O.CAN.KMFR.SR.W.0009.000000T0000Z-161016T0300Z/
/O.NEW.KMFR.SE.W.0070.161015T2100Z-161017T0000Z/
/O.NEW.KMFR.SC.Y.0101.161017T0000Z-161018T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
200 PM PDT SAT OCT 15 2016

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 5 PM PDT SUNDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM SUNDAY TO 11 PM PDT
MONDAY...
...HURRICANE FORCE WIND WARNING IS CANCELLED...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 5 PM PDT SUNDAY. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT FROM 5 PM SUNDAY TO 11 PM PDT MONDAY. THE HURRICANE
FORCE WIND WARNING HAS BEEN CANCELLED. THE STORM WARNING HAS BEEN
CANCELLED. 

* WINDS...SOUTH TO SOUTHWEST AT 20 TO 25 KT WITH GUSTS UP TO 35
  KT. 

* SEAS...COMBINED SWELL AND WIND SEA SOUTHWEST 15 TO 18 FEET AT 10
  SECONDS...BECOMING 13 TO 15 FEET AT 13 SECONDS SUNDAY NIGHT.

* AREAS AFFECTED...GUSTY WINDS AND VERY STEEP AND HAZARDOUS SEAS
  WILL IMPACT ALL AREAS THROUGH SUNDAY AFTERNOON...THEN ALL AREAS
  CAN EXPECT SMALL CRAFT ADVISORY CONDITIONS THROUGH AT LEAST
  MONDAY EVENING. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ370-161000-
/O.CAN.KMFR.HF.W.0002.000000T0000Z-161016T0300Z/
/O.NEW.KMFR.SE.W.0070.161015T2100Z-161017T0000Z/
/O.NEW.KMFR.SC.Y.0101.161017T0000Z-161018T0600Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
200 PM PDT SAT OCT 15 2016

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 5 PM PDT SUNDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM SUNDAY TO 11 PM PDT
MONDAY...
...HURRICANE FORCE WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 5 PM PDT SUNDAY. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT FROM 5 PM SUNDAY TO 11 PM PDT MONDAY. THE HURRICANE
FORCE WIND WARNING HAS BEEN CANCELLED. 

* WINDS...SOUTH TO SOUTHWEST AT 25 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...COMBINED SWELL AND WIND SEA SOUTHWEST 16 TO 20FEET AT 10
  SECONDS...BECOMING 12 TO 14 FEET AT 13 SECONDS SUNDAY NIGHT.

* AREAS AFFECTED...GUSTY WINDS AND VERY STEEP AND HAZARDOUS SEAS
  WILL IMPACT ALL AREAS THROUGH SUNDAY AFTERNOON...THEN ALL AREAS
  CAN EXPECT SMALL CRAFT ADVISORY CONDITIONS THROUGH AT LEAST
  MONDAY EVENING. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
674 
WHUS76 KMFR 160730
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1230 AM PDT SUN OCT 16 2016

...WINDS IMPROVING BUT VERY STEEP AND HAZARDOUS SEAS CONTINUE ...

.THE FRONT HAS PASSED...BRINGING AN END TO THE STRONGEST WINDS...
BUT HEAVY NORTHWEST SWELL AND RESIDUAL WIND SEAS WILL KEEP VERY
STEEP AND HAZARDOUS SEAS IN PLACE THROUGH SUNDAY AFTERNOON.
MEANWHILE...GUSTY POST-FRONTAL WINDS AND ANOTHER WEAK SYSTEM WILL
KEEP GUSTY SOUTH WINDS IN THE FORECAST THROUGH MONDAY...BUT WINDS
SHOULD REMAIN AT OR BELOW SMALL CRAFT ADVISORY LEVELS.

PZZ350-356-370-376-162030-
/O.CON.KMFR.SE.W.0070.000000T0000Z-161017T0000Z/
/O.CON.KMFR.SC.Y.0101.161017T0000Z-161018T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
1230 AM PDT SUN OCT 16 2016

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 11 PM PDT MONDAY...

* WINDS...SOUTH TO SOUTHWEST AT 20 TO 25 KT WITH GUSTS UP TO 35 
  KT. 

* SEAS...COMBINED SWELL AND WIND SEA SOUTHWEST 15 TO 18 FEET AT 
  10 SECONDS...BECOMING 13 TO 15 FEET AT 13 SECONDS SUNDAY 
  NIGHT. 

* AREAS AFFECTED...GUSTY WINDS AND VERY STEEP AND HAZARDOUS SEAS 
  WILL IMPACT ALL AREAS THROUGH SUNDAY AFTERNOON...THEN ALL 
  AREAS CAN EXPECT SMALL CRAFT ADVISORY CONDITIONS THROUGH AT 
  LEAST MONDAY EVENING. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
051 
WHUS76 KMFR 161548
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
848 AM PDT SUN OCT 16 2016

...WINDS IMPROVING BUT VERY STEEP AND HAZARDOUS SEAS CONTINUE ...

.THE FRONT HAS PASSED...BRINGING AN END TO THE STRONGEST WINDS...
BUT HEAVY NORTHWEST SWELL AND RESIDUAL WIND SEAS WILL KEEP VERY
STEEP AND HAZARDOUS SEAS IN PLACE THROUGH THIS AFTERNOON.
MEANWHILE...GUSTY POST-FRONTAL WINDS AND ANOTHER WEAK SYSTEM WILL
KEEP GUSTY SOUTH WINDS IN THE FORECAST THROUGH MONDAY...BUT WINDS
SHOULD REMAIN AT OR BELOW SMALL CRAFT ADVISORY LEVELS.

PZZ350-356-370-376-170500-
/O.CON.KMFR.SE.W.0070.000000T0000Z-161017T0000Z/
/O.CON.KMFR.SC.Y.0101.161017T0000Z-161018T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
848 AM PDT SUN OCT 16 2016

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 11 PM PDT MONDAY...

* WINDS...SOUTH TO SOUTHWEST AT 20 TO 25 KT WITH GUSTS UP TO 35 KT
  TODAY...BECOMING SOUTHWEST 15 TO 25 KT WITH GUSTS TO 30 KT
  TONIGHT INTO MONDAY.

* SEAS...COMBINED SWELL AND WIND SEAS WILL BRING VERY STEEP SEAS
  OF 14 TO 16 FEET AT 13 SECONDS TODAY...BECOMING STEEP SEAS OF 12
  TO 15 FT TONIGHT INTO MONDAY.

* AREAS AFFECTED...GUSTY WINDS AND VERY STEEP AND HAZARDOUS SEAS 
  WILL IMPACT ALL AREAS THROUGH SUNDAY AFTERNOON...THEN ALL 
  AREAS CAN EXPECT SMALL CRAFT ADVISORY CONDITIONS THROUGH AT 
  LEAST MONDAY EVENING. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
276 
WHUS76 KMFR 162107
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
207 PM PDT SUN OCT 16 2016

PZZ350-356-370-376-171015-
/O.CON.KMFR.SE.W.0070.000000T0000Z-161017T0000Z/
/O.CAN.KMFR.SC.Y.0101.161017T0000Z-161018T0600Z/
/O.NEW.KMFR.SW.Y.0107.161017T0000Z-161019T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
207 PM PDT SUN OCT 16 2016

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 5 PM
PDT THIS EVENING UNTIL 5 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 5 PM PDT
TUESDAY. 


* WINDS...SOUTH TO SOUTHWEST AT 20 TO 25 KT WITH GUSTS UP TO 35 KT
  TODAY...BECOMING SOUTHWEST 15 TO 20 KT TONIGHT INTO MONDAY.

* SEAS...VERY STEEP COMBINED SEAS OF 14 TO 16 FEET TODAY...BECOMING
  STEEP 11 TO 13 FT AT 12 SECONDS TONIGHT INTO MONDAY.

* AREAS AFFECTED...GUSTY WINDS AND VERY STEEP AND HAZARDOUS SEAS
  WILL IMPACT ALL AREAS THROUGH THIS AFTERNOON...THEN ALL AREAS
  CAN EXPECT SMALL CRAFT ADVISORY CONDITIONS THROUGH AT LEAST
  TUESDAY EVENING.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Oct 15, 8:26 AM PDT, 5 hours 34 minutes earlier.

Area forecast discussion, Oct 15, 8:26 AM PDT, 5 hours 34 minutes before
Area Forecast Discussion
National Weather Service Medford OR
826 AM PDT SAT OCT 15 2016

.DISCUSSION...A strong storm will continue to have widespread
impacts today. Recent satellite imagery shows the rapidly
strengthening cyclone and associated cold front offshore inside
130W. Rain is already falling along the coast and coastal
mountains and western Siskiyous and is spreading eastward. Wind
gusts of over 60 mph have been observed at Cape Blanco and Onion
Mtn this morning. Current forecast is generally on track...the
only edits were to increase winds over the Siskiyous and Cascades
this morning and afternoon based on morning observations. Please
see previous discussion for detailed information on today's
weather and hazards. -MSC

&&

.AVIATION...15/06Z TAF CYCLE...MVFR conditions within showers
will continue through tonight. We've also observed some lightning
along the coast, and more is possible through this evening.

As we move into Saturday, wind shear will be a concern as the next
storm system approaches. Clouds and winds will increase through the
early morning hours, with very high winds arriving at the coast by
mid morning. These winds will then spread across the rest of the
area, along with heavy rain, and persist through much of the day.
Expect lowered flight conditions, strong winds, heavy rain, and
mountain obscurations across the region, with mountain wave
turbulence likely along and east of the Cascades. The front will
move onshore late Saturday afternoon and will move out to the
east of the area late Saturday night. Winds will diminish...but
areas of MVFR cigs will develop behind the front from the Cascades
west Saturday night.

Note: The ceilometer at FAA site KOTH is out of service, so there
will be no ceiling observations available generally between the
hours of 04Z and 14Z.

&&

.MARINE...Updated 200 AM PDT Saturday, October 15, 2016...The latest
forecast is on track with another very strong storm affecting the
area today. This is from the remnants of typhoon Songda and is
quickly moving along in a fast wind flow aloft. It's going to deepen
rapidly and bring a chance of thunderstorms as it recurves to the
north off the Pacific Northwest coast this afternoon. We expect
strong Storm Force winds with gusts up to and above Hurricane
Force across all of the coastal waters as the storm passes
through. Waves will also become very high and steep. Although
winds will weaken behind the front, seas will remain very high and
steep through Sunday, only gradually weakening through the first
half of next week. -FB

&&

.PREV DISCUSSION... /Issued 514 AM PDT SAT OCT 15 2016/

SHORT TERM...Today through Monday night. This will be a good
weekend to stay indoors. The big picture of the short term
forecast is consistent with the previously issued forecast. A
strong storm will impact our area this morning into this evening
with hazardous/damaging winds, high surf, a slight chance to
chance of thunderstorms, and moderate to heavy precipitation.
There is the potential for flooding where rain will be heaviest.
That will be much the same area that had the heaviest rain with
the storm on the day before yesterday...Coos, Curry and western
Josephine County. There is also the potential for flash flooding
in burn scarred areas of western Siskiyou County.

A rapidly strengthening cyclone is now centered offshore near 41N
130W. It will continue to strengthen through the day while
tracking northeast to Vancouver Island. The strongest southerly
winds and highest rainfall rates will accompany the frontal
passage at the coast between 8 AM and Noon with gusts of 80 to 100
MPH forecast at headlands and sustained winds of 35 to 50 MPH
elsewhere in the coastal zones. The snow level will be near 7000
feet as the front tracks inland and inland winds reach their peak
during the late morning and afternoon. Inland winds will range between
advisory and warning strength with the strongest winds over the
higher terrain, in the Shasta Valley, east side Valleys, and the
southern portion of the Rogue Valley. These winds will be strong
enough to produce downed limbs and trees that may produce power
outages.

While the focus has rightly been on today's extreme weather, a
cold front to follow on Sunday will pack it's own wallop with its
main impact in the form of additional moderate to heavy
precipitation. The cumulative impact of the series of storms could
produce new or additional flooding at the coast and Josephine
County. Compared to today's system, the parent low will be farther
from our coast and weakening rather than strengthening as it much
more slowly moves east toward Vancouver Island. This will result
in winds that will not be as strong, though still noticeably
breezy to windy during the day-time and evening hours. Between
the two storms from today through Sunday night, the coastal
locations that received 3 to 7 inches of rain on Thursday are
forecast to receive an additional 4 to 10 inches of rain.
Elsewhere in southern Oregon, 48 hour amounts of around 2 to 4
inches are expected. Also, 1 to 2 inches of rain on the east side,
and 2 to 8 inches in western and central Siskiyou County with the
highest amounts in the far western and southern portions of the
county. The snow level on Sunday will be around 6000 feet and fall
to 5500 feet as showers decreasing in number on Sunday night.

A slow moving upper level trough will remain anchored off the
coast of Canada through Monday night then move inland on Tuesday.
It will send a series of disturbances eastward across our area
with frequent showers that will run the gamut from weak to
moderate to strong intensity.

LONG TERM...Tuesday through Saturday. The 00Z GFS and ECMWF are
in good agreement through Thursday night on a transition to a
pattern of active but not stormy weather. An upper level trough
and associated front will move across the Pacific Northwest on
Tuesday. This will produce light precipitation across most of the
area...except occasional moderate intensity in the morning in Coos
and Douglas Counties where the highest rainfall amounts will
occur. The models have trended weaker with ridging that is
expected to build northeastward from offshore of southern and
central California on Tuesday night. With a stabilizing air mass,
coastal and west side valley low clouds will develop into
Wednesday morning as well as a slight chance of mainly coastal
light over-running drizzle/showers. The GFS indicates colder
valley low temperatures on Wednesday morning, which may be
moderated a bit more than the model indicates due to the valley
low clouds.

The ridge will push the storm track farther north. On Wednesday, a
warm front looks to reach southwest Oregon with a slight chance
to chance of light showers...with the highest probability once
again for the coast and Douglas county. The ridge is expected to
build Wednesday night into Thursday. The strengthening of the
ridge should result in less cloud cover, colder morning low
temperatures, and warmer afternoon high temperatures rising to a
few degrees above normal. But, an inversion is likely to lead to
patches of mainly west side valley morning low clouds and fog.

Model agreement rapidly deteriorates beyond Thursday night. The
ECMWF solution flattens the ridge somewhat but keeps it
sufficiently strong to maintain dry weather into the end of the
week. Meantime, the GFS suggests a stronger trough in the Gulf of
Alaska will more substantially weaken and kick the ridge farther
inland. The GFS would keep the storm track aimed north of our
area, but the southern end of the first in a new series of fronts
could brush our area. As a result, a slight chance of showers is
forecast in Coos and Douglas counties and the temperature forecast
has been nudged down a bit to be closer to normal.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Warning from 11 AM this morning to 2 AM PDT Sunday for
     ORZ029>031.
     Wind Advisory from 11 AM this morning to 2 AM PDT Sunday for
     ORZ029>031.
     High Surf Warning until 11 AM PDT Sunday for ORZ021-022.
     High Wind Warning until 5 PM PDT this afternoon for ORZ021-022.
     Flood Watch through this evening for ORZ021-022-024.
     Wind Advisory until 8 PM PDT this evening for ORZ023>026.
     High Wind Warning until 8 PM PDT this evening for ORZ027-028.
     High Wind Warning until 8 PM PDT this evening for ORZ026.

CA...High Wind Warning from 11 AM this morning to 2 AM PDT Sunday for
     CAZ084-085.
     Wind Advisory from 11 AM this morning to 2 AM PDT Sunday for
     CAZ084-085.
     Wind Advisory until 8 PM PDT this evening for CAZ080>082.
     Flash Flood Watch from 11 AM PDT this morning through this
     evening for CAZ080.
     High Wind Warning until 8 PM PDT this evening for CAZ081.
     High Wind Warning until 8 PM PDT this evening for CAZ083.

Pacific Coastal Waters...Storm Warning until 8 PM PDT this evening for PZZ350-356-376.
     Hurricane Force Wind Warning until 8 PM PDT this evening for
     PZZ350-356-370-376.
     High Surf Warning until 11 AM PDT Sunday for PZZ350-356.

MSC/FJB/CC

In the hours before

Local storm report, Oct 15, 12:41 PM PDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1241 PM PDT SAT OCT 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     NON-TSTM WND GST 1 SE BROOKINGS          42.05N 124.28W
10/15/2016  M67 MPH          CURRY              OR   TRAINED SPOTTER

            PEAK WIND GUST BEFORE POWER WENT OUT. POWER
            WENT OUT FOR 45 MINUTES, BUT HAS COME BACK
            ON. .

&&

BS
Local storm report, Oct 15, 12:57 PM PDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1257 PM PDT SAT OCT 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1256 PM     NON-TSTM WND DMG 3 S SUNNY VALLEY        42.60N 123.38W
10/15/2016                   JOSEPHINE          OR   PUBLIC

            ODOT IS REPORTING STRONG WINDS BLOWING SEMI
            TRUCKS OFF THE ROADWAY AT SEXTON PASS ON I-5
            AT MP 65 AND 69.

&&

BS
Local storm report, Oct 15, 1:19 PM PDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
119 PM PDT SAT OCT 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 PM     NON-TSTM WND DMG 3 S SUNNY VALLEY        42.60N 123.38W
10/15/2016                   JOSEPHINE          OR   TRAINED SPOTTER

            REPORTS DEBRIS (LEAVES/BRANCHES/STANDING
            WATER) ON I-5 NB NEAR MP 65. SXT ASOS IS
            REPORTING 50 KT GUSTS. .

&&

BS
Local storm report, Oct 15, 1:27 PM PDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
127 PM PDT SAT OCT 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND DMG     5 NNW BROOKINGS         42.12N 124.32W
10/15/2016                   CURRY              OR   TRAINED SPOTTER

            3 OAK TREES FELL ON PROPERTY DUE TO WIND
            GUST. OAK TREES WERE 8-10" IN DIAMETER, BUT
            WERE NOT EXTREMELY HEALTHY. NO DAMAGE TO ANY
            BUILDINGS.

&&

BS
Local storm report, Oct 15, 1:32 PM PDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
132 PM PDT SAT OCT 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1231 PM     HEAVY RAIN       5 NNW BROOKINGS         42.12N 124.32W
10/15/2016  M1.00 INCH       CURRY              OR   TRAINED SPOTTER

            READING TAKEN AT 12:30. RAIN IS STILL
            FALLING. .

&&

BS
Local storm report, Oct 15, 1:34 PM PDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
134 PM PDT SAT OCT 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HEAVY RAIN       2 SSW OBRIEN            42.05N 123.71W
10/15/2016  M1.06 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            12 HOUR RAIN TOTAL ENDING AT NOON IS 1.06
            INCHES. 24 HOUR RAINFALL TOTAL ENDING AT
            NOON IS 1.62 INCHES. STORM TOTAL SO FAR
            SINCE THURSDAY WAS 7.95 INCHES.

&&

BS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 11:07 AM PDTSpecial Marine WarningMFR23 min
Oct 15, 11:13 AM PDTSevere Thunderstorm WarningMFRCoos, Curry32 min
Oct 15, 11:25 AM PDTSevere Thunderstorm WarningMFRCurry35 min
Oct 15, 12:01 PM PDTSevere Thunderstorm WarningMFRCurry29 min
Oct 15, 2:00 PM PDTHazardous Seas WarningMFR27 hr

Nearby

Small Craft Advisories in Oregon, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.